Ohio, 2014

Heavy Snow in Ohio, February 2 to 3, 2014

February 2 to 3, 2014 · NWS RLX · 7 events in 7 counties and zones

After a major January thaw with temperatures reaching into the 50s on the 1st, a cold front gradually sank through southeast Ohio during the daylight hours on the 2nd. Spotty light rain fell with the front.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

After a major January thaw with temperatures reaching into the 50s on the 1st, a cold front gradually sank through southeast Ohio during the daylight hours on the 2nd. Spotty light rain fell with the front.

Meanwhile, upper level support arrived from the southwest to enhance the precipitation overnight into the 3rd.

The light rain changed to freezing rain and sleet, then to snow. Accumulations of 5 to 8 inches were common in Jackson, Gallia, Meigs, Athens, Vinton, and Washington Counties. One unofficial report of a 9 inch accumulation was received fron northwest of Rio Grande in Gallia County. The state highway garage north of Pomeroy in Meigs County had 8.5 inches of accumulation. In the extreme south, Lawrence County had 3 to 5 inches of snow accumulation. Further north, Perry and Morgan Counties had much less snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 2, 3:15 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 2, 3:15 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
315 PM EST SUN FEB 2 2014

.SYNOPSIS...
COLD FRONT EXITS EAST THIS EVENING. A SFC LOW WILL KEEP RAIN
FALLING...TRANSITIONING TO SNOW OVERNIGHT. NEXT LOW PRESSURE
SYSTEM LATE TUESDAY. HIGH PRESSURE FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
A COLD FRONT WILL MOVE EAST OF THE WV MOUNTAINS THIS
EVENING...EXTENDING SOUTHWEST ACROSS EASTERN TN AND NORTHERN AL. A
SFC LOW PRESSURE IS EXPECTED TO RIDE ALONG THIS FRONT
TONIGHT...PASSING JUST SOUTH OF WV. WITH ABUNDANT MOISTURE WILL
BE IN PLACE...IT JUST NEED THE COLD AIR TO PUSH FURTHER SOUTHEAST
FOR THE RAIN TO SWITCH TO SNOW.

THE NAM/GFS/ECMWF LOOK IN AGREEMENT WITH THE LOCATION OF THE BULK
OF PCPN EXPECTED TONIGHT. H85 TEMPERATURES DO NOT LOOK COLD
ENOUGH SNOW...ACTUALLY...THEY LOOK MARGINAL FOR WET HEAVY SNOW.
ISOTHERMAL SATURATED FEATURE IS EVIDENT IN BUFKIT SOUNDINGS RIGHT
ALONG THE FREEZING LINE UP TO 5 KFT BY 06-09Z.

EXPECT PERIODS OF RAIN TO SLOWLY TRANSITIONED INTO SNOW OVERNIGHT.
THE SREF PROBABILITIES OF SNOW ACCUMULATIONS GREATER THAN 4 INCHES
ARE ABOUT 60 TO 70 PERCENT EXTENDS FROM CABELL...NORTHEAST ACROSS
KANAWHA...CONTINUING NORTHEAST THROUGH LEWIS AND BARBOUR COUNTIES.
CONSIDERING NAM OMEGA OF 12 TO 20 MICRO BARS ACROSS THE DENDRITE
GROWTH ZONE EXTENDING DIAGONALLY FROM OUR NORTHEAST KY
COUNTIES...NORTHEAST INTO BARBOUR COUNTY...UPGRADED WINTER STORM
WARNING FOR KANAWHA...CABELL AND PUTNAM COUNTIES.

KEPT PREVIOUS ADVISORIES FOR SNOW AND WARNING FOR HEAVY SNOW AT
THIS TIME. BELIEVE THE RAIN TO SNOW CHANGE OVER WILL OCCUR AROUND
MIDNIGHT TONIGHT AND CONTINUING ALL SNOW THROUGH MONDAY MORNING.
SNOW SHOWERS SHOULD DIMINISH IN INTENSITY AS THE SFC LOW PRESSURE
PASSES SOUTH OF THE AREA.

NO MAJOR CHANGES MADE TO PREVIOUS TEMPERATURES AS THEY LOOK
REPRESENTATIVE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
STILL SOME MINOR DIFFERENCE REGARDING THE SYNOPTIC SOLUTION FOR THE
BIG WX SYSTEM MIDWEEK. SURFACE LOW LOOKS TO TRACK OVER THE
AREA...MOST LIKELY CLOSE TO THE OH RIVER WITH SECONDARY DEVELOPMENT
ALONG THE MID ATLANTIC COAST ON WEDNESDAY. THIS TRACK PUTS PORTIONS
OF SE OH...IE PERRY/MORGAN CLOSER TO SOME PRECIP TYPE CONUNDRUMS.
HOWEVER...THERMAL PROFILES STILL INDICATE MUCH OF THE PRECIP FALLS
AS RAIN ACROSS THE AREA. THE LONE EXCEPTION IS THE E SLOPES
PARTICULARLY ACROSS THE GREENBRIER VALLEY IN POCAHONTAS COUNTY.
SOUNDINGS INDICATE A GOOD CAD SIGNATURE FOR TUESDAY NIGHT WITH A
FREEZING RAIN SCENARIO IN THE CARDS WITH PERHAPS A LITTLE SLEET OR
SNOW AT ONSET WITH WARM FRONT CROSSING. COULD SEE SOME HEADLINES
EVENTUALLY BEING ISSUED FOR THIS. OTHERWISE THE WARM LOW LEVEL SURGE
THE RULE FOR MOST IN WV WITH THOSE AFOREMENTIONED AREAS IN SE OH
CLOSE TO WINTRY TYPE PRECIP ON THE COLD SIDE. WILL INSERT A MENTION
IN HWO FOR POCAHONTAS COUNTY. RAINFALL AMOUNTS STILL LOOK TROUBLING
ESPECIALLY AFTER CONSIDERING WHAT HAPPENS TONIGHT AND TOMORROW. HPC
HAS A SLIGHT RISK FOR EXCESSIVE RAIN FOR MUCH OF THE AREA. THERE IS
A FEELING THAT STRONG DOWNSLOPING MAY HELP PORTIONS OF THE LOWLANDS
AND SW VA A BIT AS FAR AS HIGH QPF AMOUNTS. WILL CONTINUE THE
MENTION IN HWO ALONG WITH ICE JAM WORRY. A CHANGE TO SNOW IS
EXPECTED AS THE SYSTEM PULLS OUT EARLY WEDNESDAY WITH SOME MINOR
ACCUMULATIONS POSSIBLE FOR PORTIONS OF THE AREA. ALSO OF NOTE IS
STOUT LLJ DEPICTED ON THE MODELS TUESDAY NIGHT BUT THEY ALSO SHOW
ENOUGH OF AN INVERSION TO KEEP MOST IF OFF THE DECK. STILL ALLOWED
FOR SOME 20 KT GUSTS...A BIT HIGHER IN SE WV.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FAIRLY TRANQUIL AT THE START OF THE LONG TERM WED EVENING INTO
FRIDAY WITH THE EXIT OF THE MID-WEEK SYSTEM TO THE EAST. AREA
TRANSITIONS TO ZONAL FLOW THEN SOUTHWEST FLOW BY FRIDAY AS WEAK
UPPER RIDGE AXIS BUILDS NEAR THE EASTERN SEABOARD. COLD AIR REMAINS
IN PLACE WED NIGHT THROUGH THU NIGHT WITH LOWS BOTH NIGHTS DOWN INTO
THE TEENS AND LOWER 20S FOR THE LOWLANDS...AND HIGHS THU IN THE
UPPER 20S/LOW 30S LOWLAND LOCALES. TEMPS WARM JUST SLIGHTLY FOR
FRIDAY BUT STILL REMAIN SEASONABLY COOL. PATTERN ONCE AGAIN TURNS
ACTIVE AS ATTENTION TURNS TO THE NEXT SYSTEM PROGGED FOR THE
WEEKEND. OP GFS AND ECMWF STILL A GOOD DEAL APART ON THE TIMING OF
PRECIP INTO OUR AREA FROM THE SOUTHWEST...WITH THE PRIMARY DIFF
COMING IN THE DEPICTION OF A GULF COAST LOW QUICKLY MOVING NORTHEAST
FRIDAY EVENING TOWARDS OUR AREA OUT AHEAD OF INTERMOUNTAIN WEST
UPPER TROUGH PER LATEST EC...AND THE OP GFS NOT CAPTURING THIS
SOLUTION AND KEEPING THE TROUGH ACROSS THE WESTERN CONUS CLOSED OFF
LONGER. LEANED THE FORECAST TOWARDS THE EURO SOLUTION WHICH WOULD
BRING A SWATH OF PRECIP THROUGH THE AREA SATURDAY MORNING...WITH A
BREAK LATE SAT/SAT NIGHT BEFORE ANOTHER ROUND ARRIVES SUNDAY WITH
THE UPPER TROUGH AND FRONT ITSELF. THOUGH CONFIDENCE IS HIGH THAT
THE AREA WILL SEE PRECIP AT SOME POINT THIS UPCOMING WEEKEND...WILL
CAP POP CHANCES AT HIGH CHANCE AT THIS POINT WITH TIMING DIFFERENCES
IN THE VARIOUS MODEL OUTPUT.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT CONTINUES TO PUSH EAST THIS AFTERNOON. FRONT SHOULD
BE EAST OF THE MOUNTAINS BY 00Z MONDAY. A BRIEF LULL IN PRECIP
AND BRIEF IMPROVEMENT TO VFR/MVFR VISIBILITIES FROM CENTRAL AND
NORTHEAST WV. HOWEVER...CEILINGS WILL BE SLOW TO IMPROVE.

INTERMITTENT PERIODS OF IFR CEILINGS AND VISIBILITIES WILL
CONTINUE UNDER AREAS OF RAIN. THE RAIN WILL DIMINISH BY 20Z THIS
AFTERNOON...FOR IMPROVING VISIBILITIES ACROSS SOUTHEAST OH.
HOWEVER...CEILINGS COULD REMAINS UNDER MVFR/IFR AS ADDITIONAL
MOISTURE SURGES FROM THE SOUTHWEST.

A SFC LOW PRESSURE WILL RIDE ALONG THE COLD FRONT EXTENDING FROM
JUST EAST OF THE WV MOUNTAINS...SOUTHWEST ACROSS EASTERN
TN...CONTINUING SOUTHWEST INTO AL.

MODELS COMING IN AGREEMENT WITH THE LOCATION OF THE BULK OF
PCPN...RAIN TRANSITIONING TO SNOW AROUND 06Z. EXPECT IFR/LIFR
CONDITIONS UNDER HEAVY SNOW MAINLY AT HTS...CRW...CKB...AND EKN.
OTHER SITES COULD EXPERIENCE MVFR/IFR CONDITIONS UNDER SNOW THROUGH
MONDAY MORNING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: SOME UNCERTAINTY REMAINS ON WHEN THE RAIN
WILL TRANSITION INTO SNOW. THIS WILL DETERMINE DETERIORATION'S OF
CONDITIONS UNDER SNOW.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EST 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
CRW CONSISTENCY  H    H    H    M    M    M    M    M    M    M    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    M    M    M    M    M    M    M    M    H    H    M
EKN CONSISTENCY  M    M    M    M    M    M    M    M    M    H    H    H
PKB CONSISTENCY  M    M    M    L    L    L    L    H    M    H    H    H
CKB CONSISTENCY  H    M    L    L    L    L    M    M    M    M    M    M

AFTER 18Z MONDAY...
IFR CEILINGS POSSIBLE IN RAIN/SNOW SUNDAY NIGHT INTO MONDAY.

&&

.EQUIPMENT...
PKB ASOS HAS BEEN EXPERIENCING MALFUNCTIONS...RESULTING IN SOME
MISSING OR INCOMPLETE OBSERVATIONS. ELECTRONICS TECHNICIANS ARE
AWARE OF THE PROBLEM AND PARTS ARE BEING ACQUIRED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 1 PM EST
     MONDAY FOR WVZ008-009-016>020-029>032-040.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
     MONDAY FOR WVZ010-011-027-028-038-039-046-047.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
     MONDAY FOR WVZ005-013.
     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM EST
     MONDAY FOR WVZ006-007-014-015.
OH...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
     MONDAY FOR OHZ076.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
     MONDAY FOR OHZ075-083-084.
     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM EST
     MONDAY FOR OHZ085>087.
KY...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
     MONDAY FOR KYZ105.
     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM EST
     MONDAY FOR KYZ101>103.
VA...NONE.

&&

SYNOPSIS...ARJ/50/30
NEAR TERM...ARJ
SHORT TERM...30
LONG TERM...50
AVIATION...ARJ

EQUIPMENT...ARJ
Hazardous weather outlook, Feb 2, 3:25 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
325 PM EST SUN FEB 2 2014

OHZ066-067-VAZ003-004-WVZ024>026-033>037-032030-
PERRY-MORGAN-DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-
325 PM EST SUN FEB 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA...CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A LOW PRESSURE SYSTEM ARRIVING TUESDAY WILL BRING RAINFALL THAT
COULD EXCEED ONE INCH. THIS...COMBINED WITH MELTING SNOW AND THE
BREAK UP OF ICE ON AREA CREEKS...STREAMS...AND RIVERS COULD CREATE
FLOODING SITUATIONS. FLOOD WATCHES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ008-009-016>020-029>032-040-032030-
JACKSON WV-WOOD-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-
HARRISON-TAYLOR-BARBOUR-
325 PM EST SUN FEB 2 2014

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

A LOW PRESSURE SYSTEM ARRIVING TUESDAY WILL BRING RAINFALL THAT
COULD EXCEED ONE INCH. THIS...COMBINED WITH MELTING SNOW AND THE
BREAK UP OF ICE ON AREA CREEKS...STREAMS...AND RIVERS COULD CREATE
FLOODING SITUATIONS. FLOOD WATCHES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ076-WVZ010-011-027-028-038-039-046-047-032030-
WASHINGTON-PLEASANTS-TYLER-CLAY-BRAXTON-WEBSTER-UPSHUR-POCAHONTAS-
RANDOLPH-
325 PM EST SUN FEB 2 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A LOW PRESSURE SYSTEM ARRIVING TUESDAY WILL BRING RAINFALL THAT
COULD EXCEED ONE INCH. THIS...COMBINED WITH MELTING SNOW AND THE
BREAK UP OF ICE ON AREA CREEKS...STREAMS...AND RIVERS COULD CREATE
FLOODING SITUATIONS. FLOOD WATCHES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ105-OHZ075-083-084-WVZ005-013-032030-
LAWRENCE KY-ATHENS-JACKSON OH-VINTON-WAYNE-LINCOLN-
325 PM EST SUN FEB 2 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A LOW PRESSURE SYSTEM ARRIVING TUESDAY WILL BRING RAINFALL THAT
COULD EXCEED ONE INCH. THIS...COMBINED WITH MELTING SNOW AND THE
BREAK UP OF ICE ON AREA CREEKS...STREAMS...AND RIVERS COULD CREATE
FLOODING SITUATIONS. FLOOD WATCHES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-OHZ085>087-WVZ006-007-014-015-032030-
GREENUP-CARTER-BOYD-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-PUTNAM-
KANAWHA-
325 PM EST SUN FEB 2 2014

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

A LOW PRESSURE SYSTEM ARRIVING TUESDAY WILL BRING RAINFALL THAT
COULD EXCEED ONE INCH. THIS...COMBINED WITH MELTING SNOW AND THE
BREAK UP OF ICE ON AREA CREEKS...STREAMS...AND RIVERS COULD CREATE
FLOODING SITUATIONS. FLOOD WATCHES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 heavy snow. Local standard time, as filed.

Heavy Snow, Jackson

When
February 2, 6:00 PM EST to February 3, 7:00 AM EST
Where
Jackson forecast zone
Reported by
COOP Observer
Coordinates
39.020, -82.618 (the zone’s center; the record gives no point)

Heavy Snow, Vinton

When
February 2, 6:00 PM EST to February 3, 7:00 AM EST
Where
Vinton forecast zone
Reported by
Trained Spotter
Coordinates
39.251, -82.485 (the zone’s center; the record gives no point)

Heavy Snow, Athens

When
February 2, 6:00 PM EST to February 3, 9:00 AM EST
Where
Athens forecast zone
Reported by
Trained Spotter
Coordinates
39.334, -82.045 (the zone’s center; the record gives no point)

Heavy Snow, Gallia

When
February 2, 7:00 PM EST to February 3, 9:00 AM EST
Where
Gallia forecast zone
Reported by
COOP Observer
Coordinates
38.825, -82.317 (the zone’s center; the record gives no point)

Heavy Snow, Meigs

When
February 2, 7:00 PM EST to February 3, 9:00 AM EST
Where
Meigs forecast zone
Reported by
Trained Spotter
Coordinates
39.082, -82.023 (the zone’s center; the record gives no point)

Heavy Snow, Washington

When
February 2, 7:00 PM EST to February 3, 11:00 AM EST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
39.455, -81.495 (the zone’s center; the record gives no point)

Heavy Snow, Lawrence

When
February 2, 8:00 PM EST to February 3, 9:00 AM EST
Where
Lawrence forecast zone
Reported by
COOP Observer
Coordinates
38.599, -82.537 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486402, 486404, 486406, 486403, 486405, 486407, 486401.